Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 147, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Dec 31, 2018, 1:14 PM CST for Saint Charles County, Missouri. It took effect at Dec 31, 2018, 4:47 PM CST. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 31, 2018, 1:14 PM CST (19:14 UTC)
- In effect from
- Dec 31, 2018, 4:47 PM CST
- Expired
- Dec 31, 2018, 9:16 PM CST
- In force
- 4 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saint Charles County, MO
The radar
The St Louis radar (KLSX), 10 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Dardenne Creek at St. Peters (DRCM7). The gauge peaked at 16.23 ft at Dec 31, 2018, 7:00 PM CST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514860, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
544
WGUS43 KLSX 311914
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
114 PM CST Mon Dec 31 2018
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Dardenne Creek at St. Peters
.This Flood Warning is a result of 1 to 2 inches of precipitation the
past 24 hours and less than half an inch forecast in the next 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC183-011913-
/O.NEW.KLSX.FL.W.0147.181231T2247Z-190102T0436Z/
/DRCM7.1.ER.181231T2247Z.190101T0000Z.190101T0436Z.UU/
114 PM CST Mon Dec 31 2018
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Dardenne Creek at St. Peters
* from this afternoon to Tuesday evening.
* At 1:00 PM Monday the stage was 14.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by late this
afternoon and crest near 19.0 feet by this evening. The river is
forecast to fall below flood stage by tonight.
* Impact: At 19.4 feet...Ball fields at Sports Center Park become
flooded.
* Impact: At 19.2 feet...Lone Wolff Park begins flooding just south
of Main Street/Highway C, just west of St. Peters.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/01 01/02 01/03 01/04 01/05
Dardenne Creek
St. Peters 18.0 14.85 15.2 8.0 4.7 3.4 2.9
&&
LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
3876 9062
$$1 follow-up statement
656
WGUS83 KLSX 010316
FLSLSX
Flood Statement
National Weather Service St Louis MO
916 PM CST Mon Dec 31 2018
...The flood warning is cancelled for the following rivers in
Missouri...
Dardenne Creek at St. Peters
.This is the last statement on this event.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC183-010346-
/O.CAN.KLSX.FL.W.0147.000000T0000Z-190102T0436Z/
/DRCM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
916 PM CST Mon Dec 31 2018
The Flood Warning is cancelled for
the Dardenne Creek at St. Peters.
* At 9:00 PM Monday the stage was 16.1 feet.
* Flood stage is 18.0 feet.
* The river will crest below flood stage at 16.7 feet early Tuesday
morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/01 01/02 01/03 01/04 01/05
Dardenne Creek
St. Peters 18.0 16.09 15.7 8.7 4.9 3.5 3.0
&&
LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
3876 9062
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Dec 31, 12:06 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Dec 31, 12:06 PM CST, 1 hour 8 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1206 PM CST Mon Dec 31 2018 .UPDATE... Issued at 613 AM CST Mon Dec 31 2018 MRMS precipitation estimates show a swath of 1 inch of rain from roughly Columbia, MO through Springfield, IL over the last 6 hours. This same area is being highlighted by high resolution forecast guidance as a target for up to an additional 1.5" of rain through this afternoon, with locally higher amounts possible. All this rain coupled with already saturated soils may result in localized flooding in flood prone areas. That said, flooding concerns are tempered by the fact that this will be a slow soaking rain, and we'll have a hard time realizing rain rates required for flash flooding. BSH && .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 349 AM CST Mon Dec 31 2018 A sharp upper level shortwave has ejected into the Southern Plains, providing ample support for ascent across the Mid-Mississippi Valley. With that, we've seen widespread rain push into our region. The shortwave has also spurred low level cyclogenesis across the Southern Plains, and that will be the focus for the rest of the day today. A surface cyclone will track from its current position near the OK Panhandle through the Mid-Mississippi Valley this afternoon, and into the southern Great Lakes this evening. As the low approaches the area this morning, the warm front will push in, complimenting the upper level forcing for ascent. This will result in continued and heavier precipitation through about noon. As the low departs this afternoon, forcing at all levels will tail off fairly quickly, gradually ending the rain threat. The exception will be the deformation band on the back side of the low, which will help precipitation linger across NE MO and west central IL through much of the afternoon. Many of the synoptic scale and higher resolution guidance is showing MU CAPE up to 100 j/kg into the afternoon, so I have introduced a slight chance of thunder for areas in our south and east. Much cooler air will filter in behind the departing cyclone, though low level RH progs keep the area saturated through the night and into tomorrow. Forecast guidance also depicts a secondary trough at 850 and 925mb, which may result in very weak ascent in those levels. I don't expect the ascent to be strong enough to support much rain, but sprinkles are possible. Additionally, it looks like temperatures within the cloud layer may get cool enough to support ice nucleation, and we may see some flurries mix in with sprinkles early on New Year's Morning. All forcing will exit the area on New Year's Day, ending the threat for any perception. However, low level moisture will linger through the day, keeping skies mostly cloudy. This, coupled with the cool air pushing into the region, will result in fairly cool temperatures. BSH .LONG TERM... (Tuesday Night through Sunday) Issued at 349 AM CST Mon Dec 31 2018 Cold, below normal temperatures will continue Tuesday night as a strong 1035 mb surface ridge over the northern Plains builds southeastward into our area. Light precipitation is possible across parts of central into southeast MO as early as Wednesday night as low-mid level warm air advection increases well ahead of a closed upper level low over the TX Panhandle region. Precipitation type is still in question, but a wintry mix is possible. There are still significant differences between the operational GFS and the ECMWF models with the track and strength of the upper level low moving from the southern Plains Thursday eastward into the Tennessee Valley region on Friday, as well as a surface low moving from the Gulf Coast region northeastward into the Tennessee Valley region ahead of the upper low. The ECMWF model is further north with the tracks of the upper level low and surface low and also deeper/stronger with the strength of the lows as compared to the GFS, and hence has its QPF further north extending into central MO while the GFS has its QPF no further north than across southeast MO and southwest IL. Although there is still plenty of uncertainty as to the northern extent of the precipitation for Thursday through Friday, the latest GFS model run has trended further north with its precipitation forecast. Precipitation type is also in question with the better potential for snow likely further south near the upper level low center with rain likely the predominant precipitation type further north. This storm system will bear watching due to its potential for significant precipitation amounts and wintry precipitation types from Wednesday night through Friday, at least across southeast MO and southwest IL. Warmer and drier conditions are expected for the weekend due to rising upper level heights behind the upper level low as it shifts well east of the region, and a return to southwesterly surface winds. High temperatures this weekend should be above normal for early January. GKS && .AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 1141 AM CST Mon Dec 31 2018 Even though rain is tapering off this afternoon as surface low lifts northeast away from forecast area, IFR/low end MVFR ceilings will persist through entire forecast period due to decent inversion which is trapping low level moisture near the surface. Some lingering sprinkles and flurries are possible for KCOU and KUIN through this evening. With Light and variable winds picking up and veering to the northwest behind cold front, fog formation will be minimal. Gusty winds will diminish later tonight after 03z-06z Tuesday. SPECIFICS FOR KSTL: Rain/sprinkles will taper off in the St. Louis metro area by 22z Monday. Otherwise, IFR/low end MVFR ceilings will persist due to low level inversion trapping moisture near the surface through the entire forecast period. Light and variable winds will pickup from the southwest then veer to the northwest behind the cold front and become gusty. After 06z Tuesday, gusty conditions will diminish for remainder of forecast period. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Dec 31, 3:47 AM CST, 9 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 347 AM CST Mon Dec 31 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011000- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 347 AM CST Mon Dec 31 2018 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a slight chance of thunderstorms this morning and early this afternoon across southeast Missouri and southwest Illinois. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. GKS
In the hours before
Local storm report, Dec 31, 9:28 AM CST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
928 AM CST MON DEC 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 2 SW SILEX 39.11N 91.08W
12/31/2018 E4.00 INCH LINCOLN MO EMERGENCY MNGR
&&
PWLocal storm report, Dec 31, 10:00 AM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1000 AM CST MON DEC 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD 4 SSE TRUXTON 38.95N 91.22W
12/31/2018 WARREN MO DEPT OF HIGHWAYS
ROUTE A CLOSED DUE TO FLOODING.
&&
PWLocal storm report, Dec 31, 10:03 AM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1003 AM CST MON DEC 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM FLOOD 3 ENE EASLEY 38.82N 92.33W
12/31/2018 BOONE MO PUBLIC
NASHVILLE CHURCH ROAD IMPASSABLE DUE TO HIGH
WATER.
&&
PWLocal storm report, Dec 31, 10:14 AM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1014 AM CST MON DEC 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 AM FLOOD 1 ENE TEBBETTS 38.63N 91.94W
12/31/2018 CALLAWAY MO DEPT OF HIGHWAYS
MO-94 CLOSED DUE TO FLOODING.
&&
PWLocal storm report, Dec 31, 11:22 AM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1122 AM CST MON DEC 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM HEAVY RAIN KAMPSVILLE 39.31N 90.63W
12/31/2018 E4.60 INCH CALHOUN IL TRAINED SPOTTER
&&
PWLocal storm report, Dec 31, 11:54 AM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1154 AM CST MON DEC 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLOOD 2 E BIG SPRING 38.80N 91.45W
12/31/2018 MONTGOMERY MO DEPT OF HIGHWAYS
ROUTE Y CLOSED DUE TO FLOODING FROM BEAR
CREEK.
&&
PWThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 8:13 AM CST | River Flood Warning | LSX | Cole | 47 hr |
| Dec 31, 9:07 AM CST | Areal Flood Warning | LSX | Audrain, Boone, Callaway, Cole, Franklin, Gasconade and 11 more | 3 hr |
| Dec 31, 9:12 AM CST | River Flood Warning | LSX | Lincoln | 33 hr |
| Dec 31, 9:31 AM CST | River Flood Warning | LSX | Osage | 20 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.